Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Oct 31, 2005, 4:42 AM CST for 28 counties in Texas. It took effect at Oct 31, 2005, 8:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2005, 4:42 AM CST (10:42 UTC)
- In effect from
- Oct 31, 2005, 8:00 AM CST
- Expired
- Oct 31, 2005, 3:49 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 28 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 311042 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 442 AM CST MON OCT 31 2005 ...WIND ADVISORY IN EFFECT FOR THE NORTHWEST HALF OF NORTH TEXAS THIS MORNING THROUGH EARLY EVENING... .DISCUSSION...WIND ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM FOR AREAS ALONG AND NORTHWEST OF A LINE FROM LAMPASAS...TO WACO...TO WAXAHACHIE...TO ROCKWALL...TO SHERMAN. A STRONG COLD FRONT WILL MOVE INTO NORTHWESTERN PARTS OF NORTH TEXAS AROUND 8 AM AND RAPIDLY MOVE SOUTHEAST THROUGH THE REMAINDER OF THE WIND ADVISORY AREA BY EARLY AFTERNOON. THE NORTHWEST WINDS WILL BE STRONGEST NORTHWEST OF A COMANCHE TO WEATHERFORD TO GAINESVILLE LINE...WHERE SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS TO 40 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH AFTER SUNSET THIS EVENING. TXZ091>093-100>104-115>120-129>134-141>145-156-157-159-311845- /X.NEW.KFWD.WI.Y.0005.051031T1400Z-051101T0200Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...WACO 442 AM CST MON OCT 31 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM THIS EVENING FOR AREAS ALONG AND NORTHWEST OF A LINE FROM LAMPASAS...TO WACO...TO WAXAHACHIE...TO ROCKWALL...TO SHERMAN. A STRONG COLD FRONT WILL ENTER THE NORTHWESTERN PORTIONS OF NORTH TEXAS EARLY THIS MORNING AND RAPIDLY MOVE SOUTHEAST THROUGH THE REMAINDER OF NORTH TEXAS BY EARLY AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 35 OR 40 MPH WILL BE POSSIBLE BEHIND THE FRONT. WINDS WILL DIMINISH AFTER SUNSET THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS MAY WISH TO SECURE LIGHT OUTDOOR OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE...AND HALLOWEEN DECORATIONS WHICH MAY BE BLOWN ABOUT IN THE STRONG WINDS. $$ TR/92
2 follow-up statements
000 WWUS74 KFWD 311838 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1238 PM CST MON OCT 31 2005 ...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST HALF OF NORTH TEXAS THROUGH EARLY EVENING... .DISCUSSION...A WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM CST FOR AREAS ALONG AND NORTHWEST OF A LINE FROM LAMPASAS...TO WACO...TO WAXAHACHIE...TO ROCKWALL...TO SHERMAN. A STRONG COLD FRONT CONTINUES TO MOVE ACROSS NORTH TEXAS THIS AFTERNOON...WITH THE FRONT EXPECTED TO BE SOUTH AND EAST OF THE AREA BY EVENING. STRONG NORTHWEST WINDS WILL QUICKLY OVER SPREAD THE AREA...WITH THE STRONGEST WINDS EXPECTED TO THE NORTHWEST OF A COMANCHE TO WEATHERFORD TO GAINESVILLE LINE. SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS TO 40 MPH WILL BE POSSIBLE IN THIS AREA. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. TXZ091>093-100>104-115>120-129>134-141>145-156-157-159-010200- /X.CON.KFWD.WI.Y.0005.000000T0000Z-051101T0200Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...WACO 1238 PM CST MON OCT 31 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. A STRONG COLD FRONT CONTINUES TO MOVE ACROSS NORTH TEXAS THIS AFTERNOON...AND WILL BE LOCATED SOUTHEAST OF THE AREA BY THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 35 OR 40 MPH WILL BE POSSIBLE BEHIND THE FRONT. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS MAY WISH TO SECURE LIGHT OUTDOOR OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE...AND HALLOWEEN DECORATIONS WHICH MAY BE BLOWN ABOUT IN THE STRONG WINDS. $$ 65/DD
000 WWUS74 KFWD 312149 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CST MON OCT 31 2005 ...WIND ADVISORY CANCELLED FOR THE NORTHWEST HALF OF NORTH TEXAS... .DISCUSSION...A GUSTY NORTH TO NORTHWEST WIND WILL SLOWLY WEAKEN THROUGH THE EVENING AS SURFACE HIGH PRESSURE SINKS SOUTHWARD INTO WEST TEXAS. WIND SPEEDS THIS EVENING WILL REMAIN BELOW WIND ADVISORY CRITERIA...GENERALLY IN THE 15 TO 25 MPH RANGE. TXZ091>093-100>104-115>120-129>134-141>145-156-157-159-312300- /X.CAN.KFWD.WI.Y.0005.000000T0000Z-051101T0200Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...WACO 349 PM CST MON OCT 31 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. A NORTH TO NORTHWEST WIND BEHIND AN EXITING COLD FRONT WILL REMAIN BELOW WIND ADVISORY CRITERIA THROUGH THE EVENING. EXPECT WIND SPEEDS IN THE 15 TO 25 MPH RANGE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 31, 4:27 AM CST, 15 minutes earlier.
Area forecast discussion, Oct 31, 4:27 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 427 AM CST MON OCT 31 2005 .DISCUSSION... AN INTERESTING FORECAST TODAY... A STRONGLY BAROCLINIC UPPER LEVEL DISTURBANCE CONTINUES TO INTENSIFY AS IT MOVES ACROSS THE PANHANDLE...AND APPROACHES NORTH TEXAS THIS MORNING. A STRONG JET STREAK...MOVING QUICKLY SOUTHEAST ACROSS THE SOUTHERN ROCKIES...SUPPORTS THE RAPIDLY DEVELOPING SYSTEM. THUNDERSTORMS ARE FORMING THIS MORNING...FROM WESTERN OKLAHOMA...SOUTH AND SOUTHWEST INTO TEXAS. A DEVELOPING SURFACE COLD FRONT IS BEGINNING TO ORGANIZE THE STORMS INTO SHORT LINES ACROSS OKLAHOMA. OTHER STORMS ARE FORMING IN AN AREA OF STRONG POSITIVE VORTICITY ADVECTION AND LOW LEVEL WARM ADVECTION ACROSS PORTIONS OF NORTH TEXAS. TEXAS STORMS EVENTUALLY WILL BECOME ORGANIZED ALONG THE ADVANCING COLD FRONT...AS IT MOVES INTO WESTERN NORTH TEXAS THIS MORNING...AND CENTRAL AREAS BY LATE MORNING. IT WILL MOVE OUT OF EASTERN AREAS TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING SEVERE WINDS AND HAIL. HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS...BUT THE RAIN IS BADLY NEEDED...AND FLOODING IS NOT EXPECTED AT THIS TIME. ANOTHER PROBLEM IS THE WINDS OUTSIDE OF STORMS. WE HAVE ISSUED A WIND ADVISORY FROM 10 AM TIL 8 PM FOR WEST AND CENTRAL PORTIONS. THIS IS BASICALLY FOR POST- FRONTAL WINDS. THERE ARE INTERESTING THINGS OCCURRING WITH THE UPPER SYSTEM THAT LEAD US TO BELIEVE SOME VERY STRONG WIND GUSTS ARE POSSIBLE LATER TODAY...AND MAYBE THIS EVENING. I HAVE SEEN 4 OR 5 EVENTS IN PAST YEARS...WHERE STRONG DOWNWARD MOMENTUM ON THE BACK SIDE OF AN UPPER LOW RESULTED IN WINDS IN EXCESS OF 40 AND EVEN 50 MPH. IN THESE CASES...THE WINDS OCCURRED BENEATH AN AREA OF STRONG NEGATIVE VORTICITY ADVECTION...WITH VERY STRONG PACKING OF THE VORTICITY LINES...DIRECTLY ABOVE AN AREA OF STRONG COLD ADVECTION IN THE LOWER LAYERS. THE LOW LEVEL COLD ADVECTION WITH THIS SYSTEM WILL NOT BE AS STRONG AS I RECALL FROM SOME OF THESE EVENTS. NEVERTHELESS...WE HAVE STARTED OUT THIS FORECAST WITH A WIND ADVISORY. TIME WILL TELL IF WE EXPERIENCE WINDS ANY STRONGER THAN THE 30 MPH WINDS WE CURRENTLY HAVE IN THE FORECAST. IF IT DOES OCCUR...A HIGH WIND WARNING MIGHT BE ISSUED LATER. THE REST OF THE WEEK SUGGESTS MORE DRY WEATHER...ESPECIALLY NEXT WEEKEND. THERE MAY BE INCREASING FIRE WEATHER PROBLEMS LATE IN THE WEEK...WHEN LOW HUMIDITIES COMBINE WITH GUSTY SOUTH AND SOUTHWEST WINDS. WE HAVE GONE ABOVE MOS TEMPERATURE GUIDANCE TODAY EAST OF THE FRONT...AND NEAR MOS VALUES BEYOND TODAY. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 47 75 48 / 100 20 0 0 WACO, TX 74 51 74 46 / 90 30 0 0 PARIS, TX 68 46 72 44 / 100 40 0 0 DENTON, TX 68 44 75 44 / 100 20 0 0 MCKINNEY, TX 69 46 74 44 / 100 30 0 0 DALLAS, TX 72 50 74 49 / 100 30 0 0 TERRELL, TX 72 47 74 46 / 100 40 0 0 CORSICANA, TX 73 49 73 46 / 90 50 10 0 TEMPLE, TX 75 49 74 46 / 80 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM MONDAY TO 8 PM MONDAY FOR TXZ091-TXZ092- TXZ093-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-TXZ117- TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ159. && /26
Hazardous weather outlook, Oct 30, 3:49 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CST SUN OCT 30 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 349 PM CST SUN OCT 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHWESTERN HALF OF NORTH TEXAS THROUGH MONDAY MORNING. THE AREA MOST LIKELY TO EXPERIENCE THUNDERSTORMS IS ALONG AND TO THE NORTHWEST OF A LINE FROM GOLDTHWAITE...TO HILLSBORO AND EMORY. ALTHOUGH CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY THREAT...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS AS WELL. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH TEXAS ON MONDAY. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA ON MONDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND FLASH FLOODING WILL BE THE PRIMARY THREATS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 12:00 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 50 min |
| Oct 31, 12:20 PM CST | Severe Thunderstorm Warning | FWD | Bell | 55 min |
| Oct 31, 12:24 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 59 min |
| Oct 31, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Milam | 64 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.